Is the hospice nurse wrong?

Follow
Share

I just posted a few days ago that Hospice took my mom off her heart meds and ordered the "comfort pack", meaning morphine. She said my mom was in "heart failure". I even went to funeral home; I grieved; I am exhausted and confused. W/in 36 hours mom was suddenly able to eat, and walk, talk more clearly and obviously getting better. Today (four days later) she was dressed up and having lunch in the dining room of the Assisted Living Facility. She is doing well, back to her old self and "barking orders at me" (haha).

They took her off her heart meds (lasix, and metroprolol); these meds can aggravate the dementia symptoms and cause all kinds of problems. I believe she was getting too much of them and was near death. Even her dementia condition is quite improved. She's being taken off Hospice CC Tuesday afternoon, and put back on their supportive care.

I did a lot of grieving a few days ago and I'm wondering if this is normal. Today they did blood work; it's like they're doing things backwards. I'm afraid to speak up to the Hospice nurse (she is new with Hospice) as I don't want to rock the boat when it comes to the special care they give, but I'm wondering why this wasn't caught before Mom got so weak and appearing to be near death.

My mind is so messed up at this point; I'm a basket case and now my mother is snapping at me and complaining every second. Please, any thoughts?

This question has been closed for answers. Ask a New Question.
2

Answers

Show:
Since your mom got so much better after the pills were stopped, perhaps Hospice was correct that they weren't doing her any good at that point.
Helpful Answer (1)
Report

When my mom was on Hospice, they could ONLY change/add/subtract meds according to what the doctor said. Everything she did for my mother went through him first. So maybe you should be asking if she had permission to change or delete your mother's meds in the first place. I'd be curious.
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.
Related
Questions